Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 132, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 22, 2012, 8:19 AM CDT for Cass County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2012, 8:19 AM CDT (13:19 UTC)
- Expired
- Oct 22, 2012, 8:39 AM CDT
- In force
- 20 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cass County, IL
The radar
The Lincoln radar (KILX), 81 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820
WUUS53 KILX 221319
SVRILX
ILC017-221400-
/O.NEW.KILX.SV.W.0132.121022T1319Z-121022T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
819 AM CDT MON OCT 22 2012
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 900 AM CDT.
* AT 815 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ARENZVILLE...OR 10 MILES SOUTH OF
BEARDSTOWN...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
VIRGINIA...BLUFF SPRINGS...CHANDLERVILLE AND PHILADELPHIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DESTRUCTIVE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4005 9029 4005 9010 3994 9000 3987 9028
3988 9031 3988 9055
TIME...MOT...LOC 1319Z 233DEG 47KT 3990 9036
WIND...HAIL <50MPH 1.00IN
$$
AUTEN1 follow-up statement
064
WWUS53 KILX 221339
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
839 AM CDT MON OCT 22 2012
ILC017-221350-
/O.CAN.KILX.SV.W.0132.000000T0000Z-121022T1400Z/
CASS IL-
839 AM CDT MON OCT 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4005 9029 4005 9010 3994 9000 3987 9028
3988 9031 3988 9055
TIME...MOT...LOC 1340Z 233DEG 47KT 4006 9007
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 6:50 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Oct 22, 6:50 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 650 AM CDT MON OCT 22 2012 .DISCUSSION... ISSUED 258 AM CDT MON OCT 22 2012 EARLY MORNING SURFACE MAP SHOWS A WARM FRONT ARCHING NORTHEAST FROM LOW PRESSURE IN KANSAS...REACHING INTO NORTHEAST IOWA AND SOUTHERN WISCONSIN. SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE LAST FEW HOURS IN SOUTHWEST IOWA AND NORTHWEST MISSOURI...AS LOW LEVEL JET FOCUSES IN THAT AREA AHEAD OF A SHORTWAVE MOVING THROUGH KANSAS. FURTHER EAST...CLOUDS HAVE OVERSPREAD MOST OF THE CWA...FROM THE SOUTHEAST AND THE WEST. SHORT TERM...TODAY THROUGH WEDNESDAY... MAIN FOCUS IN THIS PERIOD IS WITH THE CONTINUED DEVELOPMENT OF THE CONVECTION TODAY...AS WELL AS TEMPERATURES A GOOD 15 DEGREES ABOVE NORMAL THE NEXT FEW DAYS. CONVECTION ACROSS IOWA/MISSOURI EXPECTED TO CONTINUE TO EXPAND OVER THE NEXT SEVERAL HOURS. MOST OF THE 00Z MODELS FOCUS THE NORTHWEST HALF OF THE CWA AS MOST LIKELY TO SEE THE ACTIVITY THROUGH AT LEAST THE MORNING...WITH THE 4KM SPC-WRF LINGERING SOME ACTIVITY THROUGH THE AFTERNOON NEAR THE I-72 CORRIDOR. AS SUCH... WILL HAVE THE HIGHEST POPS THIS MORNING...WITH AROUND 30 PERCENT CHANCES THIS AFTERNOON. HAVE KEPT THE SOUTHEAST CWA MAINLY DRY... WITH JUST SOME SLIGHT CHANCES. UPPER WAVE CURRENTLY IN NEW MEXICO WILL LIFT NORTHEAST INTO MISSOURI BY LATE EVENING. LOW LEVEL JET WILL DEVELOP AGAIN TO OUR WEST AHEAD OF THE WAVE...HELPING PRODUCE SOME ADDITIONAL SHOWER/STORM ACTIVITY TONIGHT. SOME OF THE RAIN WILL LINGER INTO EARLY WEDNESDAY...BUT SHOULD END BY MIDDAY AS THE WAVE PASSES THE AREA. TEMPERATURE-WISE...THE RAIN THREAT MAY CAUSE SOME COMPLICATIONS WITH HIGHS TODAY...BUT STRONG WARM AIR ADVECTION SHOULD GET TEMPERATURES IN THE MID TO UPPER 70S EVERYWHERE. MAY SEE A COUPLE 80 DEGREE READINGS ACROSS THE SOUTHEAST...WHICH IS MOST LIKELY TO SEE ANY APPRECIABLE SUNSHINE TODAY. TUESDAY AND WEDNESDAY STILL LOOKING TO SEE TEMPERATURES NEAR 80 DEGREES...ESPECIALLY ON WEDNESDAY. LONG TERM...THURSDAY THROUGH SUNDAY... TIMING OF A COLD FRONTAL PASSAGE REMAINS A CHALLENGE...AS THE EVENING MODELS HAVE CONTINUED WITH A SLOWER TREND. MODELS FOCUS ON THURSDAY NIGHT AS THE MOST LIKELY TIME...WITH A LOT OF THE ASSOCIATED RAIN ALONG AND BEHIND THE FRONT. MOST RAIN CHANCES ON THURSDAY WILL BE IN THE AFTERNOON...PRIMARILY WEST OF I-55...WITH THE RAIN SPREADING EASTWARD IN THE EVENING. BROAD UPPER TROUGH ACROSS THE PLAINS WILL CONTINUE TO PRODUCE RAIN BEHIND THE FRONT INTO FRIDAY...WITH THE BEST CHANCES FRIDAY NIGHT AS THE TROUGH GETS CLOSER TO THE STATE. THE WEEKEND LOOKS VERY COOL BUT MAINLY DRY. THE LATEST ECMWF HAS SHIFTED QUITE A BIT AND COME MORE IN LINE WITH THE GFS SOLUTION OF BOOTING THE PRECIPITATION OUT OF THE AREA SATURDAY MORNING...AND A SURGE OF CHILLY AIR IN THE UPPER TROUGH WILL RESULT IN HIGH TEMPERATURES CLOSE TO 50 DEGREES ON BOTH SATURDAY AND SUNDAY. GEELHART && .AVIATION... ISSUED 650 AM CDT MON OCT 22 2012 ALL SITES WILL START AS VFR WHILE AN AREA OF THUNDERSTORMS MOVES NORTHEAST INTO WEST CENTRAL ILLINOIS EARLY THIS MORNING. THIS AREA OF THUNDERSTORMS SHOULD CONTINUE TO MOVE ENE INTO THE AREA AND PROGS INDICATE IT AFFECTING PIA AROUND 14Z. HAVE INCLUDED TEMPO GROUP FOR MVFR CIGS AND VIS AS THE THUNDERSTORMS MOVER THROUGH. TIMING WILL BE SIMILAR AT SPI...BUT BELIEVE THUNDER WILL BE NORTH OF THE SITE...BUT STILL WILL HAVE VCTS AND TEMPO SHOWER FOR COUPLE OF HOURS THIS MORNING. BMI WILL SEE SIMILAR CONDITIONS/FORECAST AS SPI BUT AN HOUR LATER WITH THE SHOWERS. UNSURE ABOUT PCPN AT DEC/CMI THIS MORNING SO WILL JUST TIME A VCSH AT BOTH SITES FOR LATER THIS MORNING. ANY PCPN REMAINDER OF THE TAF PERIOD IS UNCLEAR EXCEPT FOR PIA AND HAVE VCSH AT 00Z. WILL JUST LOWER CLOUDS AT SPI AND BMI THIS EVENING. MODEL FORECASTS HAVE PCPN REMAING NORTHWEST OF I-55 AND ILLINOIS RIVER...SO ALL OTHER SITES WILL JUST SEE MID CLOUDS THIS EVENING THROUGH LATER TONIGHT. WINDS WILL BE SOUTHERLY TO SOUTHEASTERLY THROUGH THE PERIOD. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 22, 5:30 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 530 AM CDT MON OCT 22 2012 ILZ027>031-036>038-040>042-047>051-231100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 530 AM CDT MON OCT 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT AS A STORM SYSTEM OVER THE CENTRAL PLAINS MOVES TOWARD ILLINOIS. SEVERE WEATHER IS NOT EXPECTED. HOWEVER...SMALL HAIL...GUSTY WINDS...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL PERSIST INTO TUESDAY MORNING. ONCE AGAIN SEVERE WEATHER IS NOT EXPECTED. ANOTHER CHANCE OF THUNDERSTORMS WILL MOVE INTO THE REGION FOR THURSDAY AND THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ043>046-052>057-061-231100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE- PIATT-SHELBY-VERMILION- 530 AM CDT MON OCT 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT AS A STORM SYSTEM OVER THE CENTRAL PLAINS MOVES TOWARD ILLINOIS. SEVERE WEATHER IS NOT EXPECTED. HOWEVER...SMALL HAIL...GUSTY WINDS...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL PERSIST INTO TUESDAY MORNING. ONCE AGAIN SEVERE WEATHER IS NOT EXPECTED. ANOTHER CHANCE OF THUNDERSTORMS WILL MOVE INTO THE REGION FOR THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-231100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 530 AM CDT MON OCT 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY AND INTO TONIGHT AS A STORM SYSTEM OVER THE CENTRAL PLAINS MOVES TOWARD ILLINOIS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL PERSIST INTO TUESDAY MORNING. ONCE AGAIN SEVERE WEATHER IS NOT EXPECTED. ANOTHER CHANCE OF THUNDERSTORMS WILL MOVE INTO THE REGION FOR THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:57 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 29 min |
| Oct 22, 9:36 AM CDT | Special Weather Statement | ILX | Sangamon | 39 min |
| Oct 22, 10:29 AM CDT | Special Weather Statement | ILX | DeWitt | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.